i'm so confused. how can I fix myself to fix my relationship?
I live with my boyfriend. we have been together for 5 years now and have known each other for 15 years. we have 2 kids and are planning on getting married.
In the beginning of our relationship everything was great. we talked every night. we spent every min we could together. we never fought. people said our relationship was like a book or movie. it was perfect, and it was.
But then we had our son and I got hurt. I also became very depressed. I was put on a lot of meds in 2011. I'm still currently on them. I find myself not enjoying anything about life(not that I want to die or kill myself). I just mean nothing makes me happy I guess. my boyfriend is the only one who works in our home. he feels unappreciated and used. I totally understand.
I try to do nice things but he seems to not notice or it's not enough. I go days without cleaning my house and I don't care when it's a mess. I have become very mean to my bf and my kids. I yell a lot. I get so annoyed when anyone wants or needs something from me. I don't cook dinner anymore. my bf and I stopped doing anything together.
he is upset that I'm hurt and don't work and don't deal with the house. I get upset because all he does is work and hide out in the garage. and when it's time for bed, I just want to stay up and do my own thing. he still wants to be intimate but i'm almost disgusted by him. I know I'm pushing him away. I know i'm mean and unloving towards him. but I don't know why.
I know I love him. I want to be with him. I just don't know why i'm always mad and push everyone away.
Should I leave him and let him be happy, even though I don't want to? is there stuff I can do to get our relationship back on track? I'm so confused. does anyone think it's from the pain meds?
I really don't want to give up on my family. Can anyone help, please? Dear Heather,
This does sound like a medication problem as well as the possibility of Postpartum Depression. I don't know how long you've been on pain pills, but they are generally opiates that depress the central nervous system, and may increase an existing depression problem.
All the symptoms you described point toward having Depression. Don't make any radical decisions in your life until you have consulted a gynecologist and a psychiatrist. You probably need different medications.
Take care of yourself.